Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 50, NWS North Platte, NE

June 7, 2001Garden County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 7, 2001, 9:02 PM MDT for Garden County, Nebraska. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 7, 2001, 9:02 PM MDT (03:02 UTC)
Expired
Jun 7, 2001, 10:00 PM MDT
In force
58 min
Issued by
NWS North Platte, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Garden County, NE

The radar

The North Platte radar (KLNX), 158 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2001-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2001-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1845 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
398 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

538 
WUUS53 KLBF 080304
SVRLBF
NEC069-080400-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
902 PM MDT THU JUN 7 2001

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA

* UNTIL 1000 PM MDT

* AT 857 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 15 MILES WEST OF OSHKOSH...MOVING NORTHEAST AT
  20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...

  8 MILES NORTHWEST OF OSHKOSH AROUND 930 PM MDT

THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL WHICH MAY CAUSE 
SERIOUS INJURY AND SEVERE DAMAGE TO PROPERTY. MOVE TO A STURDY 
BUILDING AND STAY AWAY FROM WINDOWS.

THIS STORM PRODUCED QUARTER SIZE HAIL NEAR DALTON.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4158 10263 4131 10259 4156 10198 4179 10218

$$

CDC/DP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:29 PM MDT, 6 hours 33 minutes earlier.

Area forecast discussion, Jun 7, 2:29 PM MDT, 6 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
329 PM CDT THU JUN 7 2001

MAIN CONCERN WILL BE PRECIP CHANCES TONIGHT AND TEMPERATURES ON
FRIDAY.

ALL MODELS INITIALIZED WELL THIS MORNING AT 500 MB WITH ONLY SLIGHT
DIFFERENCES NOTED IN 850 MB TEMPERATURES AND MOISTURE.  MORNING 850
MB ANALYSIS SHOWS MOISTURE RETURNING TO NEBRASKA PANHANDLE WHILE
CENTRAL AND EASTERN NEBRASKA REMAIN DRY.  CONVECTION FORMING ACROSS
THE PANHANDLE HAS BEEN WEAKENING INTO SHOWERS ONCE MOVING INTO DRIER
AIR AS WELL.  ETA APPEARS TO HAVE A GOOD HANDLE ON THIS MOISTURE
FIELD SO WILL LEAN TOWARDS IT FOR THIS PACKAGE.

TONIGHT...SURFACE HIGH WILL REMAIN ACROSS CENTRAL NEBRASKA WHICH
WILL CONTINUE TO PRODUCE A RETURN FLOW OF MOISTURE TO THE
PANHANDLE.   EXPECT WAVE COMING ACROSS CENTRAL ROCKIES TO HELP
INITIATE CONVECTION ACROSS EASTERN WYOMING AND THE FAR WESTERN
PANHANDLE IN AREA OF TOTAL TOTALS OF 50 TO 55 AND CAPE VALUES OF
1500-2000 J/KG.  THE BIG QUESTION THEN BECOMES THE EASTWARD EXTENT
OF PRECIPITATION.  WITH ETA STILL ADVERTISING DRY AIR ACROSS CENTRAL
AND EASTERN NEBRASKA UNDER HIGH PRESSURE...PRECIPITATION SHOULD HAVE
A HARD TIME MAKING IT INTO CENTRAL NEBRASKA.  HOWEVER...CURRENT
CONVECTION IS CONTINUING ACROSS THIS AREA DESPITE THE DRIER AIR AND
MORE STABLE 700-500 MB LAPSE RATES.  FOR THIS REASON WILL LEAVE A
SLIGHT CHANCE FOR SHOWERS ACROSS CENTRAL AND EASTERN ZONES FOR
TONIGHT.  ETA BOUNDARY LAYER RH DOES INDICATE SOME PATCHY FOG IN
SOUTHWEST ZONES AS WELL TONIGHT...SO WILL MENTION PATCHY FOG ACROSS
THIS AREA.

FRIDAY AND FRIDAY NIGHT...SURFACE HIGH THEN SHIFTS INTO MISSOURI
RIVER VALLEY AS UPPER RIDGE BUILDS ACROSS THE HIGH PLAINS.  500 MB
HEIGHTS WILL CLIMB TO NEAR THE 588 LINE ACROSS SOUTHWEST AREA WITH
850 MB TEMPERATURES RISING TO NEAR 25 DEGREES CELSIUS IN THE
PANHANDLE.  HIGHS IN THE 90S WEST AND 85 TO 90 EAST LOOK GOOD AT
THIS TIME.  WITH TEMPERATURES NEAR THE CONVECTIVE TEMP IN THE NORTH
CENTRAL AND NORTHWEST...EXPECT SOME SCATTERED CONVECTION TO DEVELOP
ACROSS THIS SAME AREA BY LATE AFTERNOON.  ETA DOES NOT INDICATE MUCH
IN THE WAY OF QPF OVER THIS TIME PERIOD...BUT WITH TOTAL TOTALS
AROUND 60 AND CAPE VALUES IN EXCESS OF 2000 J/KG WILL MENTION A
SLIGHT CHANCE FOR THUNDERSTORMS ACROSS CENTRAL AND NORTHERN ZONES
FRIDAY AFTERNOON INTO FRIDAY NIGHT.

SATURDAY AND SATURDAY NIGHT...UPPER RIDGE REMAINS ACROSS AREA FOR
THE FIRST HALF OF THE WEEKEND.  THIS ALONG WITH 850 MB TEMPERATURES
OF 28 DEGREES CELSIUS IN THE WEST AND 22 DEGREES CELSIUS IN THE EAST
SHOULD BRING A WARM SATURDAY.  TEMPERATURES PUSHING 90 OR ABOVE IS
NOT UNREASONABLE FOR SATURDAY UNDER A MOSTLY SUNNY SKY.  THE ONLY
CHANGE FROM THIS PATTERN LOOKS TO BE SOME SCATTERED CONVECTION
ACROSS THE WESTERN HALF OF CWA SATURDAY AFTERNOON INTO SATURDAY
NIGHT.  ATMOSPHERE LOOKS TO BE CAPPED FOR THE MOST PART AS 500 MB
VORT MAX MOVES ACROSS AREA...HOWEVER TEMPERATURES NEAR CONVECTIVE
TEMP SHOULD PRODUCE SOME ISOLATED TO SCATTERED CONVECTION IN THE
WEST.

IN THE EXTENDED...MEDIUM RANGE MODELS AGREE ON BUILDING UPPER RIDGE
ACROSS AREA ON SUNDAY AS UPPER TROUGH DIGS ACROSS THE PACIFIC
NORTHWEST.  TIMING DIFFERENCES THEN BEGIN TO SHOW UP FROM DAY 4
THROUGH THE END OF THE EXTENDED.  THE ECMWF...UKMET AND MRF ALL
SHIFT UPPER TROUGH ACROSS REGION BUT THE MRF IS AROUND 24 HOURS
FASTER THAN THE OTHER TWO MODELS.  MRF ENSEMBLE SPREADS DO INDICATE
SOME DISAGREEMENT ON PUSHING UPPER TROUGH ACROSS AREA AS QUICK AS
OPERATIONAL MRF INDICATES.  FOR THIS REASON WILL USE A SLIGHTLY
SLOWER MRF ALONG WITH ECMWF AND UKMET BLEND FOR THE EXTENDED.  WITH
WAVE AND FRONT NOT EXPECTED TO MOVE ACROSS AREA UNTIL TUESDAY...WILL
SUNDAY DRY WITH A CHANCE FOR PRECIP LATE MONDAY THROUGH EARLY
WEDNESDAY.  THURSDAY LOOKS TO BE A TRANSITION DAY SO WILL LEAVE IT
DRY AS WELL.  PRE-FRONTAL WARMING SHOULD KE4EP TEMPERATURES ABOVE
GUIDANCE VALUES ON MONDAY...BUT SHOULD FALL NEAR FMR VALUES THROUGH
THE REMAINDER OF THE EXTENDED.

.LBF...NONE.

AWJ

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 2:06 PM MDTSevere Thunderstorm WarningLBFCherry54 min
Jun 8, 3:01 PM MDTSevere Thunderstorm WarningLBFCherry59 min
Jun 8, 4:00 PM MDTSevere Thunderstorm WarningLBFCherry60 min
Jun 8, 5:00 PM MDTSevere Thunderstorm WarningLBFCherry60 min
Jun 8, 5:47 PM MDTSevere Thunderstorm WarningLBFThomas28 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.